Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

White patches on baby's cheeks, spreading. Applied Cetaphil. Is it vitamin deficiency?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
We are having baby boy of 8 months old, he is having white patches on his cheeks. First it was appeared on one place, last Sunday it appeared on another place also.

We are thinking its some vitamin deficiency, daily we are applying Jonson and Jonson baby lotion and also we applied Cetaphil cream on the white patches.
Posted Sat, 5 May 2012 in Child Health
Answered by Dr. Rohit Batra 46 minutes later
Thanks for your query.
White patches on the face of a child are a very common thing and is called ' Pityriasis Alba".
It is a misconception that it occurs due to calcium deficiency though most of the practitioners prescribe a multivitamin along with the medication.
It can occur at various sites and is more common in children who are prone to repeated cough and cold.
A mild topical steroid cream and tacrolimus cream is usually prescribed. However, these are prescription drugs and can be obtained after you consult a dermatologist.
It takes around 2-3 weeks to subside and is nothing to worry about.

Vitiligo, on the other hand can occur at any site of the body and is porcelain white in colour with no scaling which is a feature of P. XXXXXXX

Cethaphil moisturizing lotion and XXXXXXX lotion are both moisturisers and there is no point applying both at the same time.

Also, please avoid excessive sun exposure to the child as in that case the normal skin turns darker and patches become more prominent.

I hope I have answered all your queries. Please accept my answer if you are satisfied with the reply.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor